Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 201, NWS Bismarck, ND

July 3, 2007Pierce County, Wells County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 3, 2007, 3:46 AM CDT for Pierce County, Wells County, North Dakota. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2007, 3:46 AM CDT (08:46 UTC)
Expired
Jul 3, 2007, 4:45 AM CDT
In force
59 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

Counties Pierce County, ND, Wells County, ND

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 11:13 PM CDTSevere Thunderstorm WatchSPC5 hr
Jul 3, 2:21 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 8.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1417 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1417 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1562 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 030846
SVRBIS
NDC069-103-030945-
/O.NEW.KBIS.SV.W.0201.070703T0846Z-070703T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
346 AM CDT TUE JUL 3 2007

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PIERCE COUNTY IN NORTH CENTRAL NORTH DAKOTA...
  NORTHERN WELLS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 445 AM CDT

* AT 344 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM BALTA TO HARVEY...OR ALONG A LINE EXTENDING FROM 45 MILES
  SOUTHEAST OF BOTTINEAU TO 58 MILES SOUTHWEST OF DEVILS LAKE...AND
  MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HAVEY AROUND 355 AM CDT...
  WELLSBURG AROUND 400 AM CDT...
  MANFRED AROUND 405 AM CDT...
  HEIMDAL AROUND 410 AM CDT...
  FESSENDEN AROUND 415 AM CDT...
  EMRICK AND HAMBERG AROUND 420 AM CDT...
  BREMEN AROUND 430 AM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...THIS STORM IS
PRODUCING FREQUENT LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING CAN
BE A KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
TUESDAY MORNING FOR WESTERN NORTH DAKOTA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 900 AM CDT TUESDAY MORNING FOR SOUTHERN
NORTH DAKOTA.

LAT...LON 4833 10020 4784 10008 4749 10008 4760 9927
      4784 9930 4786 9982 4832 9985

$$
TWH
2 follow-up statements
000 
WWUS53 KBIS 030918
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
417 AM CDT TUE JUL 3 2007

NDC069-030927-
/O.CAN.KBIS.SV.W.0201.000000T0000Z-070703T0945Z/
PIERCE ND-
417 AM CDT TUE JUL 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR PIERCE COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA...THEREFORE THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT
TUESDAY MORNING FOR SOUTHERN NORTH DAKOTA.

LAT...LON 4780 9994 4782 9989 4751 9990 4757 9929
      4784 9930 4786 9982 4786 9982

$$

NDC103-030945-
/O.CON.KBIS.SV.W.0201.000000T0000Z-070703T0945Z/
WELLS ND-
417 AM CDT TUE JUL 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR NORTHERN WELLS COUNTY...

AT 414 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HEIMDAL TO HAMBERG...OR ALONG A LINE EXTENDING FROM 40
MILES SOUTHWEST OF DEVILS LAKE TO 43 MILES SOUTHWEST OF DEVILS
LAKE...MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  EMRICK AROUND 425 AM CDT...
  BREMEN AROUND 430 AM CDT...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT
TUESDAY MORNING FOR SOUTHERN NORTH DAKOTA.

LAT...LON 4780 9994 4782 9989 4751 9990 4757 9929
      4784 9930 4786 9982 4786 9982

$$

JF
000 
WWUS53 KBIS 030943
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
442 AM CDT TUE JUL 3 2007

NDC103-030952-
/O.EXP.KBIS.SV.W.0201.000000T0000Z-070703T0945Z/
WELLS ND-
442 AM CDT TUE JUL 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WELLS COUNTY EXPIRES
AT 445 AM CDT...

THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT
TUESDAY MORNING FOR SOUTHERN NORTH DAKOTA.

LAT...LON 4780 9994 4782 9989 4751 9990 4757 9929
      4784 9930 4786 9982 4786 9982

$$

JF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:00 AM CDT, 46 minutes earlier.

Area forecast discussion, Jul 3, 3:00 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CDT TUE JUL 3 2007

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT
PROBLEM FOR TODAY WILL BE TIMING THE THUNDERSTORMS MOVING RAPIDLY
ACROSS WESTERN AND CENTRAL ND THIS MORNING AND WILL WAIT UNTIL LAST
TO MAKE FINAL DECISION.  IN GENERAL...WILL LIKELY REMOVE CHANCE OF
TSTMS FROM THE NW AND POSSIBLY N CENTRAL THIS MORNING...BUT CONTINUE
A SLIGHT CHANCE THIS AFTERNOON. THAT SHOULD BE THE END OF THE TSTM
THREAT FOR REMAINDER OF THE SHORT TERM AS THE UPPER LEVEL RIDGE
AMPLIFIES AND SHIFTS BACK TO THE WEST.

.LONG TERM...FRIDAY THROUGH MONDAY...
THE UPPER LEVEL RIDGE FLATTENS WITH TIME FOLLOWING A PATTERN SIMILAR
TO THE PAST WEEK AND BRINGING YET ANOTHER CHANCE OF TSTMS TO THE
AREA SATURDAY NIGHT AND SUNDAY. MONDAY AND TUESDAY WILL SEE THE
RIDGE REAMPLIFY TO THE WEST AGAIN...SHUTTING DOWN THE POTENTIAL FOR
TSTMS.  TEMPS WILL REMAIN AT OR ABOVE THROUGH THE PERIOD.

&&

.AVIATION...
THUNDERSTORMS WILL MOVE THROUGH SOUTHWEST...CENTRAL...AND EASTERN
NORTH DAKOTA THIS MORNING. CONDITIONS SHOULD IMPROVE THIS
AFTERNOON...ALTHOUGH AFTERNOON HEATING WILL CAUSE SOME INSTABILITY
AND A WEAK POTENTIAL FOR TSTM DEVELOPMENT.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TSW
Hazardous weather outlook, Jul 2, 4:13 AM CDT, 23 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
413 AM CDT MON JUL 2 2007

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-030915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
413 AM CDT MON JUL 2 2007 /313 AM MDT MON JUL 2 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS...POSSIBLY SEVERE...AGAIN
TODAY AND TONIGHT AS A LOW PRESSURE SYSTEM REMAINS OVER THE
REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY
NIGHT...THEN AGAIN SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

In the hours before

Local storm report, Jul 3, 1:45 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
145 AM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     TSTM WND GST     HALLIDAY                47.35N 102.34W
07/03/2007  M70 MPH          DUNN               ND   CO-OP OBSERVER

&&

KBIRK
Local storm report, Jul 3, 1:49 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
149 AM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     HAIL             SPRING BROOK            48.25N 103.46W
07/02/2007  E0.88 INCH       WILLIAMS           ND   PUBLIC

&&

KBIRK
Local storm report, Jul 3, 1:53 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
153 AM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 AM     NON-TSTM WND GST PLAZA                   48.03N 101.96W
07/03/2007  E60 MPH          MOUNTRAIL          ND   PUBLIC

&&

KBIRK
Local storm report, Jul 3, 2:39 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
239 AM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0233 AM     TSTM WND GST     3 E HAZEN               47.30N 101.56W
07/03/2007  E60 MPH          MERCER             ND   PUBLIC

&&

KBIRK
Local storm report, Jul 3, 3:26 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
326 AM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 AM     TSTM WND GST     KIEF                    47.86N 100.51W
07/03/2007  E60 MPH          MCHENRY            ND   PUBLIC

&&

KBIRK
Local storm report, Jul 3, 3:29 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
329 AM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 AM     HAIL             DRAKE                   47.92N 100.38W
07/03/2007  E0.75 INCH       MCHENRY            ND   PUBLIC

&&

KBIRK

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 10:59 PM CDTSevere Thunderstorm WarningBISDivide, Williams61 min
Jul 3, 12:01 AM CDTSevere Thunderstorm WarningBISWilliams52 min
Jul 3, 1:37 AM CDTSevere Thunderstorm WarningBISBillings, Dunn, McLean, Mercer, Mountrail, Ward53 min
Jul 3, 2:41 AM CDTSevere Thunderstorm WarningBISMcHenry, McLean, Mercer, Pierce, Sheridan64 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.